Indian Journal of Rheumatology

CASE BASED REVIEW
Year
: 2020  |  Volume : 15  |  Issue : 1  |  Page : 53--55

Hydroxychloroquine-induced auditory toxicity


Abhishek Patil1, Yapi Jerang2, John Mathew1 
1 Department of Rheumatology and Clinical Immunology, CMC, Vellore, Tamil Nadu, India
2 Department of Rheumatology, Tomo Riba Institute, Health and Medical Sciences, Papumpare, Arunachal Pradesh, India

Correspondence Address:
Dr. Abhishek Patil
Department of Rheumatology and Clinical Immunology, Christian Medical College, Vellore - 632 004, Tamil Nadu
India

A 51-year-old female with mixed connective tissue disease presented with bilateral sensorineural hearing loss. The hearing deficit was gradually progressive over a period of 6 months. On evaluation, no obvious cause for hearing was evident. Due to ototoxic potential of hydroxychloroquine, we decided to stop the drug and observe for improvement. Over time, her hearing loss stabilized, with improvement in audiometric findings. Hydroxychloroquine induced auditory toxicity is rare. Increased awareness and early recognition may minimize damage.


How to cite this article:
Patil A, Jerang Y, Mathew J. Hydroxychloroquine-induced auditory toxicity.Indian J Rheumatol 2020;15:53-55


How to cite this URL:
Patil A, Jerang Y, Mathew J. Hydroxychloroquine-induced auditory toxicity. Indian J Rheumatol [serial online] 2020 [cited 2021 Nov 30 ];15:53-55
Available from: https://www.indianjrheumatol.com/article.asp?issn=0973-3698;year=2020;volume=15;issue=1;spage=53;epage=55;aulast=Patil;type=0